Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Approximating continuous functions by holomorphic and harmonic functions


Author: Christopher J. Bishop
Journal: Trans. Amer. Math. Soc. 311 (1989), 781-811
MSC: Primary 30E10; Secondary 31A05, 46J15
MathSciNet review: 961619
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ \Omega $ is a Widom domain in the plane (e.g., finitely connected) and $ f$ is any bounded harmonic function on $ \Omega $ which is not holomorphic, then we prove the algebra $ {H^\infty }(\Omega )[f]$ contains all the uniformly continuous functions on $ \Omega $. The basic tools are the solution of the $ \overline \partial $ equation with $ {L^\infty }$ estimates and some estimates on the level sets of functions in BMOA.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30E10, 31A05, 46J15

Retrieve articles in all journals with MSC: 30E10, 31A05, 46J15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0961619-2
PII: S 0002-9947(1989)0961619-2
Keywords: Bounded holomorphic functions, function algebras, Widom domains, Wermer maximality, the Chang-Marshall theorem, the $ \overline \partial $ equation, BMOA
Article copyright: © Copyright 1989 American Mathematical Society